Alert archive / Utah / High Wind Watches in 2014
High Wind Watch 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Nov 15, 2014, 2:29 AM MST. It took effect at Nov 16, 2014, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2014, 2:29 AM MST (09:29 UTC)
- In effect from
- Nov 16, 2014, 12:00 AM MST
- Expired
- Nov 15, 2014, 2:55 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
394 WWUS75 KSLC 150929 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 229 AM MST SAT NOV 15 2014 UTZ012-152300- /O.NEW.KSLC.WI.Y.0029.141115T0929Z-141115T2300Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 229 AM MST SAT NOV 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * AFFECTED AREA...CASTLE COUNTRY...SPECIFICALLY STATE ROUTE 10 BETWEEN PRICE AND INTERSTATE 70. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS OF 50 MPH. * TIMING...DEVELOPING EARLY THIS MORNING AND PERSISTING THROUGH MUCH OF THE AFTERNOON. * IMPACTS...STRONG CROSSWINDS ARE FORECAST FOR STATE ROUTE 10 BETWEEN PRICE AND INTERSTATE 70. THESE WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS FOR TRUCKS AND TRAILERS. WIND SENSITIVE OPERATIONS MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ019-152300- /O.NEW.KSLC.HW.A.0006.141116T0700Z-141117T1100Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 229 AM MST SAT NOV 15 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * AFFECTED AREA...WASHINGTON COUNTY OUTSIDE OF THE ST. GEORGE AREA. SPECIFICALLY...THE INTERSTATE 15 CORRIDOR FROM LEEDS TO THE IRON COUNTY BORDER...NEAR THE ST. GEORGE AIRPORT...AND WESTERN WASHINGTON COUNTY ALONG THE BULL VALLEY AND BEAVER DAM MOUNTAINS. * WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS EXCEEDING 60 MPH. * TIMING...DEVELOPING AROUND MIDNIGHT TONIGHT AND LASTING THROUGH EARLY SUNDAY AFTERNOON. WINDS WILL LIKELY DIMINISH SUNDAY AFTERNOON ONLY TO INCREASE ONCE AGAIN SUNDAY EVENING AND SUNDAY NIGHT. * IMPACTS...STRONG CROSSWINDS ARE FORECAST ALONG WEST TO EAST ROUTES. THESE WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS FOR TRUCKS AND TRAILERS. WIND SENSITIVE OPERATIONS WILL LIKELY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI/KRUSE FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
264 WWUS75 KSLC 152155 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 255 PM MST SAT NOV 15 2014 UTZ019-160600- /O.UPG.KSLC.HW.A.0006.141116T0700Z-141117T1100Z/ /O.NEW.KSLC.HW.W.0008.141116T0400Z-141116T1900Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 255 PM MST SAT NOV 15 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...WASHINGTON COUNTY OUTSIDE OF THE ST. GEORGE AREA. SPECIFICALLY...THE INTERSTATE 15 CORRIDOR FROM LEEDS TO THE IRON COUNTY BORDER...NEAR THE ST. GEORGE AIRPORT...AND WESTERN WASHINGTON COUNTY ALONG THE BULL VALLEY AND BEAVER DAM MOUNTAINS. * WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS EXCEEDING 60 MPH. * TIMING...DEVELOPING AROUND 9 PM TONIGHT AND LASTING THROUGH SUNDAY MORNING. WINDS WILL DIMINISH SUNDAY AFTERNOON. * IMPACTS...STRONG CROSSWINDS ARE FORECAST ALONG WEST TO EAST ROUTES. THESE WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS FOR TRUCKS AND TRAILERS. WIND SENSITIVE OPERATIONS WILL LIKELY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION. && $$ UTZ012-160300- /O.EXT.KSLC.WI.Y.0029.000000T0000Z-141116T0300Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 255 PM MST SAT NOV 15 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * AFFECTED AREA...CASTLE COUNTRY...SPECIFICALLY STATE ROUTE 10 BETWEEN PRICE AND INTERSTATE 70. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS OF 50 MPH. * TIMING...DEVELOPING WILL PERSIST THROUGH EARLY THIS EVENING. * IMPACTS...STRONG CROSSWINDS ARE FORECAST FOR STATE ROUTE 10 BETWEEN PRICE AND INTERSTATE 70. THESE WINDS MAY CAUSE HAZARDOUS DRIVING CONDITIONS FOR TRUCKS AND TRAILERS. WIND SENSITIVE OPERATIONS MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Nov 14, 8:29 PM MST, 6 hours earlier.
Area forecast discussion, Nov 14, 8:29 PM MST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
829 PM MST FRI NOV 14 2014
.SYNOPSIS...A MOIST WEST FLOW ALOFT WILL REMAIN ACROSS THE REGION
THIS EVENING. ANOTHER ARCTIC AIRMASS WILL SPREAD SOUTH ACROSS THE
REGION LATE TONIGHT AND SATURDAY...BEFORE HIGH PRESSURE ALOFT
RETURNS NEXT WEEK.
&&
.DISCUSSION...A RELATIVELY MILD AND MOIST WESTERLY FLOW PREVAILS
ACROSS THE INTERMOUNTAIN REGION THIS EVENING...HOWEVER CHANGES ARE
LURKING JUST UPSTREAM...WHERE A POSITIVELY TILTED UPPER TROUGH
ENCOMPASSES THE PACIFIC NORTHWEST. THIS TROUGH WILL IMPACT THE
FORECAST AREA OVER THE NEXT 24-36 HOURS...PUSHING A STRONG COLD
FRONT THROUGH THE AREA AND USHERING A MUCH COLDER AIRMASS
SOUTHWARD INTO THE REGION.
TWO DISTINCT SHORTWAVE FEATURES EMBEDDED WITHIN THIS LARGER SCALE
TROUGH WILL AFFECT THE FORECAST AREA TONIGHT THROUGH SATURDAY
NIGHT. THE FIRST IS A SHORTWAVE TROUGH CURRENTLY ROTATING
EASTWARD ACROSS SOUTHERN AND CENTRAL ID...WHICH IS PUSHING THE
LEADING COLD FRONT INTO FAR NORTHERN UT AT THIS TIME. A BAND OF
PRECIPITATION ASSOCIATED WITH THIS FEATURE IS ALSO SPREADING INTO
NORTHERN UT...AND AS COLDER AIR SPREADS SOUTHWARD ANTICIPATE SNOW
LEVELS TO FALL TO THE VALLEY FLOORS ALONG THE ID BORDER.
THIS FRONTAL BOUNDARY WILL CONTINUE SOUTHWARD ACROSS THE WASATCH
FRONT OVERNIGHT THROUGH SATURDAY MORNING...HOWEVER AS THE ID
SHORTWAVE MOVES EASTWARD AND AWAY FROM THE AREA OVERNIGHT...THE
SHORT RANGE MODELS SUGGEST PRECIPITATION ALONG THE FRONTAL
BOUNDARY WILL LIKELY DECREASE WITH THE LOSS OF STRONGER UPPER
FORCING. AS SUCH MAY SEE JUST SHORT BURST OF PRECIPITATION BY THE
TIME THIS FEATURE CROSSES DAVIS/SALT LAKE/UTAH COUNTIES.
AN UPSTREAM SHORTWAVE CURRENTLY DIGGING SOUTHWARD ACROSS SOUTHERN
BRITISH COLUMBIA WILL ROTATE SOUTHEASTWARD...AND THROUGH THE
EASTERN GREAT BASIN LATE SATURDAY INTO SATURDAY NIGHT. THIS
FEATURE MAY ACT TO ENHANCE PRECIPITATION ALONG THE FRONTAL
BOUNDARY AS IT CROSSES CENTRAL AND SOUTHERN UT...WHILE POST
FRONTAL AREAS SHOULD SEE A QUICK END IN PRECIPITATION AS MUCH
COLDER AND DRIER AIR SPILLS INTO THE REGION.
MEANWHILE ACROSS SOUTHERN UT...THE PROGRESSIVE SHORTWAVE WHICH
BROUGHT SHOWERS AND THUNDERSTORMS TO THE SOUTHERN THIRD OF THE
STATE HAS SINCE MOVED EAST INTO CO. WITH THE LOSS OF LARGE SCALE
FORCING SHOWERS HAVE BEEN ON THE DOWNWARD TREND OVER THE PAST
COUPLE OF HOURS...AND SHOULD END BY 06Z.
GOING FORECAST LOOKS TO BE HANDLING THINGS WELL. WILL UPDATE TO
REMOVE EVENING POPS ACROSS THE SOUTH ONCE SHOWERS DIMINISH.
OTHERWISE MAY UPDATE TO INCREASE POPS ACROSS THE SALT LAKE AND
TOOELE VALLEYS SATURDAY MORNING AS LATEST GUIDANCE SUGGESTS THE
BAROCLINIC ZONE LIKELY WONT CLEAR THESE AREAS UNTIL MID MORNING.
&&
.AVIATION...AT THE SLC TERMINAL WINDS ARE EXPECTED TO REMAIN
SOUTHERLY THROUGH ABOUT 08Z THEN SHIFT TO THE NORTHWEST...ALTHOUGH
THERE IS A 30 PERCENT CHANCE THIS SHIFT COULD OCCUR AS EARLY AS
06Z. CIGS SHOULD REMAIN AT OR ABOVE 7KFT AGL THROUGH 06Z...WITH
OCCASIONAL LIGHT RAIN SHOWERS. RAIN IS EXPECTED TO CHANGE OVER TO
SNOW AROUND 10Z...WITH ANY ACCUMULATION REMAINING AN INCH OR
LESS...AND ENDING BY 15Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 9 AM MST SATURDAY FOR UTZ001-002-
005>009.
WY...WINTER WEATHER ADVISORY UNTIL 9 AM MST SATURDAY FOR WYZ021.
&&
SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Nov 14, 3:01 AM MST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 301 AM MST FRI NOV 14 2014 UTZ001>016-019>021-517-518-WYZ021-151300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 301 AM MST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WINTER DRIVING CONDITIONS ARE FORECAST NORTH OF OGDEN AND EAST OF THE WASATCH THROUGH TONIGHT. SOME ROADS ABOVE 8KFT ACROSS THE SOUTHERN MOUNTAINS WILL ALSO SEE WINTER DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER SURGE OF COLDER AIR LOWERS SNOW LEVELS AGAIN INTO THE VALLEYS FOR SATURDAY BRINING THE NEXT OPPORTUNITY FOR WEATHER IMPACTS TO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:29 AM MST | Wind Advisory | SLC | 18 hr | |
| Nov 15, 2:55 PM MST | High Wind Warning | SLC | 27 hr | |
| Nov 15, 3:15 PM MST | Winter Weather Advisory | SLC | 12 hr |
Nearby
High Wind Watches in Utah, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.